Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 461, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 15, 2005, 9:09 PM CST for Tuscaloosa County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 9:09 PM CST (03:09 UTC)
- Expired
- Nov 15, 2005, 10:15 PM CST
- In force
- 66 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 6:40 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 160312
SVRBMX
ALC125-160415-
/O.NEW.KBMX.SV.W.0461.051116T0309Z-051116T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE AREAS OF...TUSCALOOSA...LAKE LURLEEN STATE PARK
* UNTIL 1015 PM CST
* AT 912 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 60
TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE
WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
LAKE LURLEEN STATE PARK TO 17 MILES SOUTHWEST OF ELROD AND MOVING
EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUSCALOOSA...NORTHPORT...RALPH...COTTONDALE...DUNCANVILLE...
SAMANTHA...FOSTERS...KELLERMAN...AND BROOKWOOD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3351 8774 3351 8726 3352 8728 3349 8729
3350 8732 3348 8735 3335 8731 3303 8744
3302 8771 3304 8772 3304 8782 3337 8784
$$
MBS/913 follow-up statements
000
WWUS54 KBMX 160324
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
923 PM CST TUE NOV 15 2005
ALC125-160415-
/O.CON.KBMX.SV.W.0461.000000T0000Z-051116T0415Z/
TUSCALOOSA AL-
923 PM CST TUE NOV 15 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR TUSCALOOSA COUNTY...
AT 919 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS FROM 60 TO 75 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF ELROD TO SAMANTHA...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF LAKE LURLEEN STATE
PARK TO 14 MILES NORTHEAST OF LAKE LURLEEN STATE PARK...MOVING EAST
AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORTHPORT...TUSCALOOSA...FOSTERS AND HOLT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3351 8774 3351 8726 3352 8728 3349 8729
3350 8732 3348 8735 3335 8731 3303 8744
3302 8771 3304 8772 3304 8782 3337 8784
$$
STEFKOVICH000
WWUS54 KBMX 160347
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 PM CST TUE NOV 15 2005
ALC125-160415-
/O.CON.KBMX.SV.W.0461.000000T0000Z-051116T0415Z/
TUSCALOOSA AL-
947 PM CST TUE NOV 15 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR TUSCALOOSA COUNTY...
AT 945 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FOSTERS TO 7 MILES NORTHWEST OF
KELLERMAN...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
TUSCALOOSA TO 15 MILES NORTHEAST OF TUSCALOOSA...MOVING EAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLT...
DUNCANVILLE AND BROOKWOOD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3351 8774 3351 8729 3352 8728 3349 8730
3350 8732 3349 8735 3335 8724 3319 8723
3303 8744 3302 8771 3304 8772 3308 8774
3333 8767
$$
STEFKOVICH000
WWUS54 KBMX 160413
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 PM CST TUE NOV 15 2005
ALC125-160422-
/O.EXP.KBMX.SV.W.0461.000000T0000Z-051116T0415Z/
TUSCALOOSA AL-
1012 PM CST TUE NOV 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TUSCALOOSA COUNTY
EXPIRES AT 1015 PM CST...
AT 1012 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3340 8739 3350 8731 3335 8724 3319 8723
3303 8744 3305 8760 3311 8764 3329 8748
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 7:44 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 15, 7:44 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 744 PM CST TUE NOV 15 2005 .UPDATE... TWO TORNADO WATCHES CURRENTLY IN EFFECT. TORNADO WATCH 869 FOR NORTHWEST ALABAMA REMAINS IN EFFECT UNTIL 11 PM. TORNADO WATCH 871 FOR A LARGE PART OF CENTRAL ALABAMA IN EFFECT UNTIL 1 AM. THE SUPERCELL THAT MOVED ACROSS LAMAR AND FAYETTE COUNTIES HAS WEAKENED CONSIDERABLY OVER THE PAST 45 MINUTES. STORM-RELATIVE HELICITY VALUES IN EXCESS 250 M2/S2 EXTEND NORTHWARD FROM THIS STORM. INSTABILITY/CAPES ARE HIGHEST SOUTHWESTWARD FROM FAYETTE COUNTY BACK TO SOUTHEAST MISSISSIPPI. CAPES IN THE MID-LEVEL OF THE ATMOSPHERE SUPPORT POTENTIAL FOR LARGE HAIL. THUNDERSTORM OVER PICKENS COUNTY APPEARS TO GAINING STRENGTH. COLD FRONT HAS MOVED TO A TUPELO...TO JACKSON...TO NATCHEZ LINE. FRONT APPEARS TO BE A FEW HOURS AHEAD OF THE NAM PROJECTIONS. OTHER SHOWERS HAVE DEVELOPED OVER MOBILES CWA...AND THESE SHOWERS WERE MOVING NORTHEAST TOWARD MONTGOMERY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 51 25 51 / 100 40 0 0 ANNISTON 49 50 29 50 / 100 50 0 0 BIRMINGHAM 44 50 27 50 / 100 10 0 0 TUSCALOOSA 45 52 28 52 / 100 10 0 0 CALERA 47 52 29 52 / 100 10 0 0 AUBURN 55 55 30 55 / 80 50 0 0 MONTGOMERY 53 54 30 54 / 100 50 0 0 TROY 55 55 31 55 / 80 50 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ALL AREAS THROUGH 6 AM WEDNESDAY. FREEZE WATCH ALL AREAS FOR WEDNESDAY MORNING. && 03
Hazardous weather outlook, Nov 15, 5:03 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CST TUE NOV 15 2005 ALZ011>015-017>050-161230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 503 PM CST TUE NOV 15 2005 ...SEVERE WEATHER THREAT TONIGHT... ...LAKE WIND ADVISORY IN EFFECT TONIGHT... ...FREEZE CONDITIONS EXPECTED THURSDAY MORNING AND FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA THIS EVENING... AND EXIT SOUTHEAST ALABAMA EARLY WEDNESDAY MORNING. THE AIRMASS AHEAD OF THE FRONT IS WARM AND UNSTABLE...ESPECIALLY FOR NOVEMBER. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING HOURS. AT THIS TIME...THE GREATEST THREAT IS EXPECTED ACROSS THE FAR WEST AND NORTHWEST PARTS OF CENTRAL ALABAMA...INCLUDING LAMAR... MARION...WINSTON...FAYETTE...PICKENS...TUSCALOOSA...SUMTER... GREENE AND WALKER COUNTIES. THE STORMS IN THESE COUNTIES WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND SOME TORNADOES.THE REMAINDER OF CENTRAL ALABAMA WILL SEE THE POTENTIAL OF DAMAGING WINDS AND ISOLATED TORNADOES. THERE MAY BE TWO LINES OF SEVERE WEATHER DURING THIS EVENT. ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND TORNADOES ARE POSSIBLE AHEAD OF THE FRONT. AS THE FRONT APPROACHES... A SQUALL LINE WITH EMBEDDED SUPERCELL THUNDERSTORMS IS EXPECTED... WITH THE THREAT OF DAMAGING STRAIGHT LINE WINDS AND TORNADOES. ALL INTERESTS IN CENTRAL ALABAMA SHOULD MONITOR WEATHER CONDITIONS AND FORECASTS...AND BE PREPARED TO TAKE PROTECTIVE ACTION IF A WARNING IS ISSUED. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST AS THE FRONT PASSES DURING THE OVERNIGHT HOURS. ALONG WITH THE THREAT OF SEVERE WEATHER...BREEZY CONDITIONS ARE EXPECTED AHEAD AND BEHIND THE COLD FRONT. WIND GUSTS OF 25 TO 40 MPH CAN BE EXPECTED ON OPEN WATERWAYS...AND OVER HIGHER TERRAIN. THE WINDS WILL SWING AROUND TO A NORTHERLY DIRECTION AND REMAIN BREEZY LATE TONIGHT AND EARLY WEDNESDAY. ONCE AGAIN...WIND GUSTS COULD REACH 25 TO 35 MPH ON AREA LAKES AND WATERWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AIR WILL FUNNEL INTO ALABAMA BEHIND THE STRONG COLD FRONT. LOW TEMPERATURES THURSDAY AND FRIDAY MORNING WILL RANGE FROM 25 TO 32 DEGREES. THEREFORE...A WIDESPREAD FREEZE IS EXPECTED EACH MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED TONIGHT.
In the hours before
Local storm report, Nov 15, 6:32 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FUNNEL CLOUD 1 SW VERNON 33.75N 88.13W
11/15/2005 LAMAR AL FIRE DEPT/RESCUE
FUNNEL AND WALL CLOUDS REPORTED CROSSING COUNTY ROAD 9
JUST SOUTHWEST OF VERNON.
&&
JSSLocal storm report, Nov 15, 6:47 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FUNNEL CLOUD 2 SW VERNON 33.74N 88.14W
11/15/2005 LAMAR AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED IN THE STAR COMMUNITY.
0637 PM FUNNEL CLOUD 4 NE MILLPORT 33.60N 88.03W
11/15/2005 LAMAR AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED CROSSING COUNTY ROAD 12 4 MILES
NORTHEAST OF MILLPORT.
&&
JSSLocal storm report, Nov 15, 7:11 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG VERNON 33.76N 88.11W
11/15/2005 LAMAR AL EMERGENCY MNGR
ROOF DAMAGE REPORTED IN DOWNTOWN VERNON.
&&
JSSLocal storm report, Nov 15, 8:10 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM NON-TSTM WND DMG 1 N DETROIT 34.04N 88.17W
11/15/2005 LAMAR AL EMERGENCY MNGR
LARGE TREE ON HOUSE ON STATE HIGHWAY 17 JUST NORTH OF
DETROIT.
&&
JSSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:15 PM CST | Tornado Warning | BMX | Lamar | 30 min |
| Nov 15, 6:38 PM CST | Tornado Warning | BMX | Fayette | 48 min |
| Nov 15, 6:42 PM CST | Tornado Warning | BMX | Lamar | 18 min |
| Nov 15, 7:53 PM CST | Severe Thunderstorm Warning | BMX | Walker | 52 min |
| Nov 15, 8:01 PM CST | Severe Thunderstorm Warning | BMX | Winston | 29 min |
| Nov 15, 8:19 PM CST | Tornado Warning | BMX | Winston | 11 min |
| Nov 15, 8:20 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 55 min |
| Nov 15, 9:14 PM CST | Severe Thunderstorm Warning | BMX | Walker | 46 min |
| Nov 16, 3:51 AM CST | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.